Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Hello I'm hoping for some advice. I've been on the mini pill for 2.5 years. I've always suffered irregular bleeds. Sometimes the bleeds occur a few days (never during or immediately after) intercourse. Sometimes after a bowel movement (sorry tmi) when I wipe there's blood stained discharge on there. I went to docs to get an examination. They've sent away swabs to look for infection (confident no sti) and my smear was taken as I was due in May. Last smear came back normal. When she took my smear she said that she couldn't see my cervix as it was covered in mucus which I think is because of the pill and there was some contact bleeding when she preformed the smear. The nurse has put the fear of God in me that I have cervical cancer. Any advice ?
    • Section Leader
    • Wiki Support Team
    • Peer Support Volunteers
    • PS Reviewer
    Offline

    20
    ReputationRep:
    (Original post by Anonymous)
    Hello I'm hoping for some advice. I've been on the mini pill for 2.5 years. I've always suffered irregular bleeds. Sometimes the bleeds occur a few days (never during or immediately after) intercourse. Sometimes after a bowel movement (sorry tmi) when I wipe there's blood stained discharge on there. I went to docs to get an examination. They've sent away swabs to look for infection (confident no sti) and my smear was taken as I was due in May. Last smear came back normal. When she took my smear she said that she couldn't see my cervix as it was covered in mucus which I think is because of the pill and there was some contact bleeding when she preformed the smear. The nurse has put the fear of God in me that I have cervical cancer. Any advice ?
    The progesterone only pill can cause bleeding (as you have experienced). However the fact that yours seems to be possibly related to sex and bowel movements means it probably would benefit from a bit of a closer look. If you continue to be worried about it then there is no harm in going back to see the doctor to discuss the results of the investigations. They may suggest that you have a trial without your pill to see if that improves things or they may want to consider other options. The reassuring thing to to take from the examination that you had is that if the nurse saw something that worried her she wouldn't have just left it she would have either booked you some follow up or got someone to look then and there. Try not to worry too much but definitely go back to speak to your GP as it is clearly playing on your mind.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 12, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.